Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 18, 2007, 12:17 PM CDT for Christian County, Greene County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2007, 12:17 PM CDT (17:17 UTC)
- Expired
- Aug 18, 2007, 1:05 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 12:40 PM CDT | TSTM WND DMG | Se Nixa, MO | NIXA UTILITIES REPORTED TREE BLOWN ACROSS POWER LINES ON MISSOURI STREET IN SOUTH EAST NIXA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 181717 SVRSGF MOC043-077-181815- /O.NEW.KSGF.SV.W.0178.070818T1717Z-070818T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 PM CDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN SOUTHWEST MISSOURI... GREENE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 115 PM CDT. * AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SPOKANE...OR NEAR HIGHLANDVILLE...MOVING NORTH AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OZARK AND NIXA BY 1240 PM CDT. SPRINGFIELD BY 110 PM CDT. THE TOWNS OF CHRISTIAN CENTER...SELMORE...FREMONT HILLS...LINDEN... GALLOWAY AND TURNERS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3685 9341 3682 9321 3729 9297 3720 9335 $$ CLAYCOMB
3 follow-up statements
000 WWUS53 KSGF 181736 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1236 PM CDT SAT AUG 18 2007 MOC043-077-181815- /O.CON.KSGF.SV.W.0178.000000T0000Z-070818T1815Z/ GREENE MO-CHRISTIAN MO- 1236 PM CDT SAT AUG 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES... AT 1230 PM CDT...A A SEVERE THUNDERSTORM WAS REPORTED NEAR HIGHLANDVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NIXA BY 1245 PM CDT. OZARK BY 1250 PM CDT. 9 MILES SOUTHEAST OF SPRINGFIELD BY 115 PM CDT. THE TOWNS OF FREMONT HILLS...LINDEN...GALLOWAY AND TURNERS ARE IN THE PATH OF THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS... INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3689 9335 3682 9319 3729 9297 3720 9335 $$ CLAYCOMB
000 WWUS53 KSGF 181745 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT SAT AUG 18 2007 MOC043-077-181815- /O.CON.KSGF.SV.W.0178.000000T0000Z-070818T1815Z/ GREENE MO-CHRISTIAN MO- 1245 PM CDT SAT AUG 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES... AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SELMORE...OR NEAR OZARK...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OZARK BY 1250 PM CDT. 9 MILES SOUTHEAST OF SPRINGFIELD BY 115 PM CDT. THE TOWNS OF FREMONT HILLS...LINDEN...GALLOWAY AND TURNERS ARE IN THE PATH OF THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS... INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3696 9332 3688 9316 3729 9297 3720 9335 $$ CLAYCOMB
000 WWUS53 KSGF 181805 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CDT SAT AUG 18 2007 MOC043-077-181815- /O.CAN.KSGF.SV.W.0178.000000T0000Z-070818T1815Z/ GREENE MO-CHRISTIAN MO- 105 PM CDT SAT AUG 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3696 9332 3688 9316 3729 9297 3720 9335 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:48 AM CDT, 9 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 2:48 AM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 AM CDT SAT AUG 18 2007 .DISCUSSION... MAIN FORECAST FOCUS THROUGH MONDAY WILL BE ON POPS AS THE REMNANTS OF TROPICAL STORM ERIN IMPACT THE REGION. ATTENTION THEN TURNS TO TEMPERATURES TOWARDS THE MIDDLE OF NEXT WEEK AS AN UPPER LEVEL RIDGE BEGINS TO FIRM UP OVER THE SOUTHERN TIER OF STATES. TODAY...THE 00Z MODEL SUITE STRUGGLED WITH THEIR INITIALIZATIONS OVER EASTERN TEXAS IN THE UPPER LEVELS. WATER VAPOR IMAGERY AND PROFILERS IN THE ARKLATEX REGION INDICATE WHAT APPEARS TO BE A FAIRLY DECENT SHORT WAVE TROUGH SHIFTING NORTH TOWARDS THE OZARKS. MODELS SEEM TO HAVE A FAIR HANDLE ON THIS...INDICATING A VORTICITY LOBE SHIFTING NORTH TOWARDS SOUTHWEST MISSOURI BY EARLY THIS AFTERNOON. BY THIS TIME...LITTLE IN THE WAY OF CONVECTIVE INHIBITION IS EXPECTED WITH MLCAPES RANGING FROM ABOUT 1000 TO 1500 J/KG. WITH THE EXPECTED INCREASE IN LARGE SCALE ASCENT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE BEST CHANCES FOR PRECIPITATION WILL BE ALONG AND WEST OF HIGHWAY 65 WHERE HIGH CHANCE TO LIKELY POPS WERE PLACED. THESE STORMS SHOULD BE EFFICIENT RAIN PRODUCERS WITH PRECIPITABLE WATER VALUES AROUND TWO INCHES AND WET BULB ZERO LEVELS FAIRLY HIGH. THE CLOUDS AND PRECIPITATION WILL YIELD COOLER TEMPERATURES THIS AFTERNOON WITH MOST AREAS TOPPING OUT IN THE LOWER 90S. TONIGHT AND SUNDAY...WILL SEE A DECREASE IN PRECIPITATION COVERAGE TONIGHT WITH THE OVERALL DECREASE IN INSTABILITY. BEST CHANCES FOR PRECIPITATION WILL BE OVER CENTRAL MISSOURI AHEAD OF THAT VORTICITY LOBE. MODELS INDICATE ANOTHER CHUNK OF ENERGY SHOOTING EAST ACROSS KANSAS AND NORTHERN MISSOURI ON SUNDAY. MORE SHOWER AND THUNDERSTORM DEVELOPMENT IS THEREFORE ANTICIPATED...WITH THE BEST CHANCES ACROSS CENTRAL MISSOURI CLOSER TO THE UPPER LEVEL ENERGY. WENT FAIRLY CLOSE TO MAV GUIDANCE FOR TEMPERATURES BOTH PERIODS WITH HIGHS ON SUNDAY ONCE AGAIN IN THE LOWER 90S. SUNDAY NIGHT AND MONDAY...AM STILL UNCLEAR AS TO THE TIMING AND PLACEMENT OF THE REMNANTS OF ERIN. NOT OUT OF THE QUESTION WE COULD SEE SOME LINGERING SHOWERS AND THUNDERSTORMS SOMEWHERE ACROSS THE OZARKS. HAVE KEPT SLIGHT CHANCE POPS GOING FOR THESE PERIODS AND WILL CONTINUE TO EVALUATE AS THE EVOLUTION OF THESE REMNANTS BECOMES CLEARER. DO THINK TEMPERATURES WILL WARM A FEW DEGREES OVER THOSE OF SUNDAY WITH LESS CLOUD COVER EXPECTED. MONDAY NIGHT INTO FRIDAY...A LARGE SCALE RIDGE WILL BUILD ACROSS THE SOUTHERN HALF OF THE COUNTRY THROUGH MIDWEEK. THE HIGHEST HEIGHTS WILL TEND TO SLOWLY SHIFT INTO THE SOUTHEAST UNITED STATES BY THE END OF NEXT WEEK AS HEIGHTS LOWER ACROSS THE WESTERN UNITED STATES. AM THEREFORE LOOKING FOR A DRY STRETCH OF WEATHER AROUND MIDWEEK WITH A CONTINUED WARMING TREND. WENT AT OR ABOVE MEX GUIDANCE FOR THE PERIOD WITH THE ECMWF SHOWING A WARMER SIGNAL THAN THAT OF THE GFS. WILL NEED TO WATCH POPS LATE NEXT WEEK AS LOWERING HEIGHTS MAY EVENTUALLY SPREAD INTO THE NORTHERN PLAINS AND GREAT LAKES...POSSIBLY SENDING A FRONT SOUTH TOWARDS THE OZARKS. SCHAUMANN && .AVIATION... INITIAL THOUGHTS FOR THE 12Z TAFS...WILL CONTINUE SOUTHEAST TO SOUTH SURFACE FLOW THROUGH THE FORECAST PERIOD AS SURFACE HIGH OVER THE GREAT LAKES REGION SHIFTS SOUTHEAST INTO THE OHIO VALLEY AND SURFACE TROUGH DEEPENS OVER THE PLAINS. WILL CARRY VICINITY STORMS FROM LATE MORNING THROUGH THE AFTERNOON WITH TEMPO THUNDER THROUGH EARLY/MID AFTERNOON AS PEAK HEATING DESTABILIZES INCREASINGLY MOIST AIRMASS OVER THE REGION. WILL KEEP VFR CEILINGS THROUGH THE FORECAST AS REMNANTS OF ERIN REMAIN OVER THE SOUTHERN PLAINS. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 18, 5:44 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 AM CDT SAT AUG 18 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 544 AM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH A LOCALIZED THREAT FOR FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS TODAY AND TONIGHT. THE BEST CHANCE FOR STORMS WILL BE ALONG AND WEST OF HIGHWAY 65 FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. DISCUSSION: A TROPICAL AIRMASS WILL CONTINUE TO OVERSPREAD THE REGION AS THE REMNANTS OF TROPICAL STORM ERIN REMAIN OVER WESTERN TEXAS. MEANWHILE...AN UPPER LEVEL TROUGH WILL PUSH NORTH TOWARDS THE OZARKS LATER THIS MORNING AND THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE APPROACH OF THE TROUGH...WITH THE BEST AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS ALONG AND WEST OF HIGHWAY 65 FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. OTHER ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. A LOCALIZED FLASH FLOOD THREAT WILL EXIST DUE TO THE TROPICAL NATURE OF THE AIRMASS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MONDAY...WITH THE BEST CHANCE OF STORMS ACROSS CENTRAL MISSOURI ON SUNDAY. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AND FRIDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. AFTERNOON HEAT INDEX VALUES GREATER THAN 100 DEGREES WILL BE POSSIBLE FROM TUESDAY THROUGH FRIDAY OVER PORTIONS OF SOUTH CENTRAL MISSOURI AS WELL AS PORTIONS OF WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Aug 18, 9:12 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 AM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 SE CABOOL 37.10N 92.08W
08/17/2007 TEXAS MO LAW ENFORCEMENT
VERY LARGE TREE DOWN
0510 PM TSTM WND DMG 5 E STOCKTON 37.70N 93.70W
08/17/2007 CEDAR MO LAW ENFORCEMENT
TREE DOWN ACROSS ROAD AT COUNTY ROAD 2025 AND HIGHWAY 32.
0525 PM TSTM WND DMG 8 N STOCKTON 37.81N 93.80W
08/17/2007 CEDAR MO LAW ENFORCEMENT
TREE DOWN
0545 PM LIGHTNING LEBANON 37.68N 92.66W
08/17/2007 LACLEDE MO EMERGENCY MNGR
NUMEROUS ELECTRICAL OUTAGES INCLUDING STOPLIGHTS. 911
SYSTEM IS DOWN AS WELL.
0620 PM HAIL CAMDENTON 38.01N 92.74W
08/17/2007 E1.00 INCH CAMDEN MO LAW ENFORCEMENT
QUARTER SIZE HAIL AND NUMEROUS TREES DOWN IN THE CITY OF
CAMDENTON.
&&
AFOSTERLocal storm report, Aug 18, 10:57 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 AM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG SUNRISE BEACH 38.18N 92.78W
08/17/2007 CAMDEN MO PUBLIC
50 FOOT TALL AND 35 INCH DIAMETER OAK TREE BLOWN DOWN
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:32 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.